Alert archive / Tennessee / Flash Flood Warnings in 2000

Flash Flood Warning 4, NWS Morristown, TN

June 26, 2000Monroe County, Tennessee

NWS Morristown, TN issued this flash flood warning at Jun 26, 2000, 6:21 PM EDT for Monroe County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 26, 2000, 6:21 PM EDT (22:21 UTC)
Expired
Jun 26, 2000, 9:15 PM EDT
In force
3 hr
Issued by
NWS Morristown, TN
Area
Whole counties

County Monroe County, TN

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 10.4 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2000-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1048 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2000-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1048 J/kg
Mixed-layer CIN
-88 J/kg
Mixed-layer LCL
928 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KMRX 262226
FFWMRX
TNC123-270115-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
621 PM EDT MON JUN 26 2000

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  MONROE COUNTY IN EASTERN TENNESSEE

* UNTIL 915 PM EDT

* AT 620 PM EDT...RADAR INDICATED A THUNDERSTORM WITH VERY HEAVY
  RAIN ON THE TELLICO RIVER ABOVE TELLICO PLAINS. A TRAINED WEATHER  
  SPOTTER REPORTED RAINFALL AMOUNTS OF ONE AND ONE HALF INCHES IN 30   
  MINUTES.  THE THUNDERSTORM PRODUCING THE FLASH FLOOD WAS NEARLY    
  STATIONARY.

* LOCATIONS IN THE WARNING INCLUDE...
  TELLICO PLAINS...AND CAMPGROUND ALONG THE TELLICO RIVER. HIGHWAY 
  68 MAY ALSO BE AFFECTED.

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF CREEKS
AND STREAMS...ROADS AND ROADSIDE CULVERTS. THE HEAVY RAINS COULD ALSO
TRIGGER ROCK AND MUDSLIDES IN STEEP TERRAIN. IF FLASH FLOODING IS
OBSERVED...ACT QUICKLY AND MOVE TO HIGHER GROUND TO ESCAPE FLOOD
WATERS.

$$

LAT...LON 3527 8430 3540 8403 3562 8431 3538 8441

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 26, 3:30 PM EDT, 2 hours 51 minutes earlier.

Area forecast discussion, Jun 26, 3:30 PM EDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
330 PM EDT MON JUN 26 2000

NORTHERN STREAM AND THICKNESS PACKING EDGING CLOSER TO CWA.
UPPER LOW MEANDERING AROUND S GA WITH COL OVER MRX CWA.
THICKNESS DIFLUENCE OVER MRX TONIGHT AND LESS SO TUE.
THETA-E RIDGING SLIPS INTO E TN VALLEY TUE. ETA/NGM HOLD OFF MOST
POPS UNTIL AFTER 12Z. FEEL UPPER DIFFLUENCE...MID LEVEL TROFFING
AND EXPECTED STORM MOTION LATER TONIGHT WILL BRING ONSET OF PRECIP
PRIOR TO 27/12Z. LOW LEVEL BOUNDARY AND BETTER CONVERGENCE AND DEEPER
MOISTURE FOR TUE. PLAN TO USE EVENING GROUPING FOR ONGOING POPS
THEN HIGH CHC WEST AND SLIGHT CHC EAST LATE TONIGHT. LIKELY TUESDAY
AS FRONTAL BOUNDARY SLIDES IN. UNCERTAINTY WITH POSITION OF SYNOPTIC
FEATURES BY TUESDAY NIGHT WITH EVERYTHING WEAKENING. WILL STICK WITH
CHC POPS MAINLY EVENING HIGHER POP SOUTH. CONT CHC POPS WEDNESDAY
AS BOUNDARY WILL TAKE ON WARM FRONT CHARACTERISTS WITH UPPER IMPULSE
MOVING IN LATE FROM THE WEST.

CHA TB 070/087 069/088 069 17465
TYS TB 068/085 067/086 067 17464
TRI TB 065/083 063/084 063 17463
OQT TB 070/084 066/084 066 17464=

.E TN...NONE.
.SW VA...SVR TSTM WATCH TIL 600 PM EDT.
.SW NC...sNONE.

SON

In the hours before

Local storm report, Jun 26, 4:27 PM EDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
427 PM EDT MON JUN 26 2000

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ...COUNTY LOCATION....

0320 PM    2 E ONEIDA                TN   WIND DAMAGE
06/26/00   SCOTT                          REPORTED BY DISPATCH
	                                  TREES DOWNED

0315 PM    JACKSBORO                 TN   WIND DAMAGE
06/26/00   CAMPBELL                       REPORTED BY DISPATCH
                                          LARGE LIMBS OFF TREES

0425 PM    ROCKWOOD                  TN   WIND DAMAGE
06/26/00   ROANE                          REPORTED BY DISPATCH
                                          NUMEROUS TREES DOWNED
Local storm report, Jun 26, 5:44 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
544 PM EDT MON JUN 26 2000

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ...COUNTY LOCATION....

410 PM     BEAN STATION              TN   WIND DAMAGE
06/26/00   GRAINGER                       REPORTED BY DISPATCH
                                          TREE DOWNED ACROSS
                                          HIGHWAY 11W.

500 PM     KINGSTON/HARRIMAN         TN   WIND DAMAGE
06/26/00   ROANE                          REPORTED BY DISPATCH
                                          TREES DOWNED

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 8:21 PM EDTSevere Thunderstorm WarningMRXGreene24 min
Jun 25, 10:23 PM EDTSevere Thunderstorm WarningMRXHamilton37 min
Jun 26, 3:00 PM EDTSevere Thunderstorm WarningMRXCampbell, Scott45 min
Jun 26, 3:15 PM EDTSevere Thunderstorm WarningMRXClaiborne, Union30 min
Jun 26, 3:37 PM EDTSevere Thunderstorm WarningMRXGrainger53 min
Jun 26, 3:55 PM EDTSevere Thunderstorm WarningMRXRoane50 min
Jun 26, 4:40 PM EDTSevere Thunderstorm WarningMRXRoane35 min
Jun 26, 6:09 PM EDTSevere Thunderstorm WarningMRXBlount51 min

Nearby

Flash Flood Warnings in Tennessee, 2000Every flash flood warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.